It is currently Fri Aug 18, 2017 9:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Taper advice
PostPosted: Sun Nov 01, 2015 11:12 am 
Offline
Average Poster
Average Poster

Joined: Fri Oct 30, 2015 12:40 pm
Posts: 5
Hi all,

I started my taper 7 days ago when I reduced my dose from 4mg to 2mg. It's been ROUGH. The restlessness has made sleep impossible no matter what I do. Ambien, pot, diphenhydramine, hot baths, excercise....doesn't matter. Admittedly, the other symptoms like nausea, cold sweats/chills, and body aches has subsided to a manageable point, finally, I still haven't been able to string together more than 15 minutes of solid sleep. Needless to say I'm going nuts. Just about said fuck it the last 2 nights. I went ahead and took my dose this morning at 2:36AM (2.5 hours early) hoping to get to some semblance of normal and I am afraid that it was a mistake.

Anyway, my question is in regards to clonidine. A MD friend of mine wrote me a script for some but I'm not really clear on how I should use it.

Do I take as directed?

Do I take when symptoms are peaking?

Do I take regularly as a preventative?

Do I only take once I've tapered low enough to jump?

Any help...even just "hey dude, good luck" will be happily received. I'm at my wits end, crying, feeling extremely desperate and hopeless. I'd love to hear from someone.

Thanks y'all - Patti


Top
 Profile  
 
 Post subject: Re: Taper advice
PostPosted: Sun Nov 01, 2015 1:25 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi Patti,

Well, your first mistake was dropping down by 50% from 4 mg's to 2. The same thing happened to me.

If you want a decent taper do a search in this section and you'll find tons of posts with other members experience. Slow and steady wins the race. Reduce by 20% every two weeks until you get down to very low amounts, then listen to your body. It may take several months to do it, but you will succeed if you put your mind to it and you are truly ready to get off Suboxone.

Clonidine is an old blood pressure medication from years back. Take it to calm down the bad symptoms as needed. Just don't take too much. Or just do what it says on the bottle. Gabapentin is another drug we use to help too. Go search and you will find.

Good Luck Patti!

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Re: Taper advice
PostPosted: Sun Nov 01, 2015 6:44 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I always appreciate a person who asks for what they need-- so hey dude, good luck!! That type of support goes a long way during a taper-- so keep asking for it, and people here will respond.

I often hear people say that they got no benefit from clonidine. But I KNOW that it helps, because I've had patients with precipitated withdrawal who couldn't get up off the floor... and after a dose of clonidine they were able to get up and get back to the car to be driven home. It clearly reduces the intensity of withdrawal, and is most useful at night because of the sedation that it provides.

Most people will tolerate about 0.2 mg every 8 hours--- provided they are well-hydrated. A dehydrated person will experience a drop in blood pressure after even a very a small dose of clonidine.

Rule makes the most important point. A reasonable decrease in dose would be 10%, or maybe 20% if time was of the essence. But reducing by half is bound to cause problems.


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Taper advice
PostPosted: Mon Nov 02, 2015 11:15 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Patti, just dropping in to say hey! I wish you much luck with your journey! You have responses from the best! All I can add is support and encouragement! You will get through this if it is what you really want. I have read many stories in which people went up a little, stabilized, and then dropped by a smaller amount. You may want to go to 3mgs and stay there until you are comfortable. Then maybe drop .5 and see how it goes. This is definitely a case where slow and steady win the race! Please, keep posting so we know how you are.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group